Alert archive / Missouri / Special Weather Statements in 2011

Special Weather Statement, NWS Springfield, MO

May 27, 2011Taney County, Missouri

NWS Springfield, MO issued this special weather statement at May 27, 2011, 2:25 PM CDT for Taney County, Missouri. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 27, 2011, 2:25 PM CDT (19:25 UTC)
Expired
May 27, 2011, 3:15 PM CDT
In force
50 min
Issued by
NWS Springfield, MO

County Taney County, MO

The radar

The Springfield radar (KSGF), 67 km from the middle of the area, began a volume at 19:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 7.4 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2011-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2011-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 40 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1358 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
40 m²/s²
0-3 km storm-relative helicity
136 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

003 
WWUS83 KSGF 271925
SPSSGF

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
225 PM CDT FRI MAY 27 2011

MOZ104-272015-
TANEY MO-
225 PM CDT FRI MAY 27 2011

...SIGNIFICANT WEATHER ALERT FOR TANEY COUNTY UNTIL 315 PM CDT...

AT 220 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 11 MILES WEST OF TABLE ROCK...OR 4 MILES WEST OF
KIMBERLING CITY...MOVING EAST AT 35 MPH. PENNY SIZE HAIL IS EXPECTED
WITH THIS STORM.

LAT...LON 3651 9332 3676 9331 3677 9329 3682 9295
      3681 9291 3681 9277 3650 9277
TIME...MOT...LOC 1925Z 257DEG 32KT 3662 9344

$$

WISE

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this special weather statement went out at May 27, 12:47 PM CDT, 1 hour 38 minutes earlier.

Area forecast discussion, May 27, 12:47 PM CDT, 1 hour 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1247 PM CDT FRI MAY 27 2011

...UPDATE TO AVIATION...

.UPDATE...

SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ARE DEVELOPING
ACROSS EASTERN KANSAS INTO NORTHEASTERN OKLAHOMA THIS MORNING.
THIS ACTIVITY IS DEVELOPING IN AN AREA OF MOISTURE TRANSPORT AND
THETA-E ADVECTION. IN ADDITIONAL A WEAK UPPER LEVEL DISTURBANCE
IS ALSO SPREADING EAST ACROSS THE CENTRAL PLAINS. ELEVATED
INSTABILITY IS ALSO SPREADING NORTH INTO THE AREA WITH THIS
ACTIVITY. THESE FEATURES WILL CONTINUE TO SPREAD TO THE NORTH AND
EAST ACROSS THE REGION THIS AFTERNOON. SCATTERED SHOWERS WITH
ISOLATED TO SCATTERED THUNDERSTORMS WILL SPREAD TO THE EAST
NORTHEAST ACROSS THE AREA...WITH THE BEST COVERAGE GENERALLY
EXPECTED ACROSS EXTREME SOUTHEAST KANSAS AND THE WESTERN MISSOURI
OZARKS INTO CENTRAL MISSOURI. SMALL HAIL MAY BE POSSIBLE WITH THE
STRONGER STORMS ACROSS THE WESTERN PORTIONS OF THE FORECAST AREA.
HAVE INCREASED POPS FOR TODAY BASED ON THESE TRENDS. UPDATED
PRODUCTS HAVE BEEN SENT.

WISE

&&

.DISCUSSION...

A COOL START THIS MORNING WITH READINGS IN THE LOWER 50S AND UPPER
40S. THE COOLER READINGS ARE AT THE LOCATIONS THAT HAVE CLEARER
SKIES AND LIGHTER WINDS THIS MORNING.

WE WILL SEE SOME QUICK CHANGES IN THE WEATHER LATER TODAY. A
RAPID RETURN OF WARMTH AND MOISTURE WILL HAPPEN OVER THE NEXT 24
HOURS. A SURFACE LOW WILL DEVELOP IN NORTHWEST TEXAS AND A STRONG
LOW LEVEL JET WILL SURGE MOISTURE NORTHWARD LATER TODAY AND
TONIGHT. A SURFACE WARM FRONT WILL ALSO BEGIN TO ADVANCE NORTHWARD
TOWARDS THE OZARKS LATE TODAY.

A STRONG CAP THIS AFTERNOON WILL KEEP THE DEVELOPMENT TO A
MINIMAL ACROSS OUR AREA...BUT EXPECTING SOME SHOWERS AND STORMS
MOVING INTO THE AREA LATE THIS EVENING AND OVERNIGHT. DECENT
ISENTROPIC LIFT WITH LOW LEVEL MOISTURE STEADILY INCREASING WILL
HELP DEVELOP STRONG TO ISOLATED SEVERE STORMS POSSIBLE TONIGHT. A
DIFLUENT MID AND UPPER LEVEL JET WITH FORECAST SOUNDINGS SHOW
MLCAPE FROM 1000 TO 2000 J/KG...A STRENGTHENING LOW LEVEL JET
TONIGHT WITH 50 TO 60 EFFECTIVE SHEAR POSSIBLE WHICH WILL SUPPORT
THE CHANCE FOR A FEW STORMS WITH LARGE HAIL WHICH WILL BE THE MAIN
THREAT.

MOST OF THE ACTIVITY WILL BE MOVING INTO CENTRAL AND NORTHERN
MISSOURI BY LATE SATURDAY MORNING. WARMER AND MORE HUMID
CONDITIONS WILL MOVE IN FOR THE WEEKEND. THE FRONTAL BOUNDARY WILL
BE NORTH OF OUR REGION AND A SURFACE HIGH TO AND MID LEVEL HIGH
PRESSURE WILL BUILD IN FOR THE LATTER PART OF THE WEEKEND. THE
WEATHER PATTERN LOOKS PRETTY QUIET AND ALMOST SUMMER LIKE WITH A
RIDGE OF HIGH PRESSURE JUST TO OUR EAST WITH STORM SYSTEMS MOVING
OUT OF THE ROCKIES UP TO THE NORTHERN PLAINS. OCCASIONAL PRESSURE
GRADIENTS WILL KEEP SOUTHERLY WINDS ON THE BREEZY SIDE FROM TIME
TO TIME. TEMPERATURES WILL BE IN THE MID AND UPPER 80S IN THE
AFTERNOONS AND IN THE MID 60S AT NIGHT.

A SAGGING FRONTAL BOUNDARY MAY TRY TO SLIP DOWN DURING THE MIDDLE
PART OF NEXT WEEK TO GIVE SLIGHT CHANCE FOR POPS BUT KEEPING THE
FORECAST MAINLY DRY AND VERY WARM NEXT WEEK. LOOKING AT A MID
LEVEL RIDGE OF HIGH PRESSURE REALLY SETTING UP ACROSS THE CENTRAL
AND SOUTHERN PLAINS REGION BY THE END OF NEXT WEEK WHICH WILL MAKE
FOR MORE DRY AND WARM CONDITIONS.

GRIFFIN

&&

.AVIATION...

CURRENTLY AN ELEVATED LINE OF CONVECTION HAS DEVELOPED ALONG A
DISTURBANCE ACROSS EASTERN KANSAS AND WESTERN MISSOURI. AS THIS
CONVECTION LIFTS NORTH NORTHEAST ACROSS SOUTHWEST MISSOURI IT WILL
IMPACT ALL THREE TAF SITES THIS AFTERNOON. EXPECTING A LULL IN
CONVECTION ONCE THIS LINE MOVES THROUGH LATE IN THE AFTERNOON AND
EARLY EVENING BEFORE A WARM FRONT LIFTS NORTH ACROSS THE MISSOURI
ARKANSAS BORDER AND ONCE AGAIN BRINGS SHOWERS AND THUNDERSTORMS
ACROSS THE REGION IMPACTING ALL THREE SITES AGAIN. PINPOINTING THE
EXACT TIMING AND LOCATION OF STORMS WILL BE NEXT TO
IMPOSSIBLE...THEREFORE HAVE MENTION OF VCTS AND VCSH THROUGH THE
OVERNIGHT AND EARLY SATURDAY MORNING. EXPECTING VFR CEILINGS AND
VISIBILITIES TO PREVAIL THROUGH MOST OF THE TAF PERIOD...HOWEVER
AN MVFR STRATUS DECK CONTINUES TO HOVER OVER BBG...AND IS EXPECTED
TO PREVAIL THROUGH MOST OF THE AFTERNOON. COULD SEE MVFR OR IFR
CONDITIONS IF ANY SITE IS DIRECTLY IMPACTED BY A THUNDERSTORM.

KURTZ

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&
Hazardous weather outlook, May 27, 12:57 PM CDT, 1 hour 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1257 PM CDT FRI MAY 27 2011

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-281800-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
1257 PM CDT FRI MAY 27 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE HAZARDOUS WEATHER RISK LEVEL IS...ELEVATED.

WEATHER HAZARDS EXPECTED...

ELEVATED FLOODING RISK.
ELEVATED HAIL RISK.
ELEVATED LIGHTNING RISK.

DISCUSSION...

A CLUSTER OF THUNDERSTORMS WILL MOVE FROM WEST TO EAST ACROSS
SOUTHEAST KANSAS AND THE MISSOURI OZARKS THIS AFTERNOON. STRONGER
STORMS WILL BE CAPABLE OF NICKEL SIZED HAIL AND WIND GUSTS OF 30
TO 40 MPH. FREQUENT LIGHTNING AND BRIEF HEAVY RAIN WILL ALSO OCCUR
WITH STRONGER STORMS.

SCATTERED THUNDERSTORMS WILL THEN BE POSSIBLE AGAIN THIS EVENING
AND OVERNIGHT. A FEW STRONG TO SEVERE STORMS MAY BE POSSIBLE WITH
THE MAIN RISK BEING LARGE HAIL UP TO THE SIZE OF QUARTERS.

THE RISK FOR FLOODING WILL PERSIST ACROSS SOUTHERN MISSOURI NEAR
TABLE ROCK LAKE...LAKE TANEYCOMO...AND BULL SHOALS LAKE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THUNDERSTORMS WILL BE POSSIBLE SATURDAY INTO SATURDAY NIGHT
ACROSS CENTRAL MISSOURI. A FEW STRONG TO SEVERE STORMS MAY BE
POSSIBLE WITH LARGE HAIL THE MAIN THREAT...MAINLY NORTH OF HIGHWAY
60.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS AND EMERGENCY MANAGERS SHOULD MONITOR LOCAL WEATHER
CONDITIONS THROUGH TONIGHT. WHILE WIDESPREAD SPOTTER ACTIVATION IS
NOT EXPECTED TO BE NEEDED...SOME LOCALIZED ACTIVATION MAY BE
REQUIRED WHERE STRONGER STORMS OCCUR.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

DSA

In the hours before

Special weather statement, May 27, 1:22 PM CDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
122 PM CDT FRI MAY 27 2011

MOZ094-102-271900-
BARRY MO-LAWRENCE MO-
122 PM CDT FRI MAY 27 2011

...SIGNIFICANT WEATHER ALERT FOR NORTHERN BARRY AND SOUTHERN LAWRENCE
COUNTIES UNTIL 2 PM CDT...

AT 116 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 4 MILES NORTH OF PIONEER...OR 7 MILES WEST OF
MONETT...MOVING EAST AT 45 MPH. PENNY TO NICKEL SIZE HAIL IS
EXPECTED WITH THIS STORM.

LAT...LON 3684 9407 3698 9406 3713 9361 3688 9362
      3679 9406
TIME...MOT...LOC 1822Z 250DEG 38KT 3691 9397

WISE
Local storm report, May 27, 1:31 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
131 PM CDT FRI MAY 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0124 PM     HAIL             1 ENE POWELL            36.63N 94.16W
05/27/2011  E0.75 INCH       MCDONALD           MO   POST OFFICE

&&

JTK
Special weather statement, May 27, 1:34 PM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
134 PM CDT FRI MAY 27 2011

MOZ077-088-089-094-271900-
BARTON MO-JASPER MO-DADE MO-LAWRENCE MO-
134 PM CDT FRI MAY 27 2011

...SIGNIFICANT WEATHER ALERT FOR NORTHEASTERN JASPER...NORTHWESTERN
LAWRENCE...SOUTHEASTERN BARTON AND SOUTHWESTERN DADE COUNTIES UNTIL
200 PM CDT...

AT 131 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR ALBA...OR 7 MILES NORTHWEST OF
CARTHAGE...MOVING EAST AT 40 MPH. PENNY TO NICKEL SIZE HAIL IS
EXPECTED WITH THIS STORM.

PEOPLE IN NORTHEASTERN JASPER...NORTHWESTERN LAWRENCE...SOUTHEASTERN
BARTON AND SOUTHWESTERN DADE COUNTIES...INCLUDING ALBA...PURCELL AND
JASPER...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR
POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD
SEVERE WEATHER THREATEN.

LAT...LON 3743 9393 3717 9388 3717 9447 3733 9446
TIME...MOT...LOC 1834Z 260DEG 32KT 3726 9436

WISE
Local storm report, May 27, 1:36 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
136 PM CDT FRI MAY 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0116 PM     HAIL             5 WSW MONETT            36.91N 94.01W
05/27/2011  E0.88 INCH       BARRY              MO   LAW ENFORCEMENT

            REPORTED AT THE MONETT AIRPORT KHFJ.

&&

DSA
Special weather statement, May 27, 1:57 PM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
157 PM CDT FRI MAY 27 2011

MOZ088-089-094-271930-
JASPER MO-DADE MO-LAWRENCE MO-
157 PM CDT FRI MAY 27 2011

...SIGNIFICANT WEATHER ALERT FOR EAST CENTRAL JASPER...NORTHERN
LAWRENCE AND SOUTHEASTERN DADE COUNTIES UNTIL 230 PM CDT...

AT 155 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR AVILLA...OR 11 MILES EAST OF CARTHAGE...
MOVING EAST AT 40 MPH. NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM.

PEOPLE IN EASTERN JASPER...NORTHERN LAWRENCE AND SOUTHEASTERN DADE
COUNTIES...INCLUDING MILLER...SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

LAT...LON 3727 9422 3736 9362 3728 9362 3728 9361
      3711 9360 3709 9419
TIME...MOT...LOC 1857Z 263DEG 44KT 3720 9409

WISE
Special weather statement, May 27, 2:25 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
225 PM CDT FRI MAY 27 2011

MOZ104-272015-
TANEY MO-
225 PM CDT FRI MAY 27 2011

...SIGNIFICANT WEATHER ALERT FOR TANEY COUNTY UNTIL 315 PM CDT...

AT 220 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 11 MILES WEST OF TABLE ROCK...OR 4 MILES WEST OF
KIMBERLING CITY...MOVING EAST AT 35 MPH. PENNY SIZE HAIL IS EXPECTED
WITH THIS STORM.

LAT...LON 3651 9332 3676 9331 3677 9329 3682 9295
      3681 9291 3681 9277 3650 9277
TIME...MOT...LOC 1925Z 257DEG 32KT 3662 9344

WISE

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 27, 11:58 AM CDTSpecial Weather StatementSGFNewton32 min
May 27, 11:59 AM CDTAreal Flood WarningSGFBarry, Stone, Taney24 hr
May 27, 12:29 PM CDTSpecial Weather StatementSGFJasper31 min
May 27, 1:07 PM CDTSpecial Weather StatementSGFBarry, McDonald23 min
May 27, 1:15 PM CDTSevere Thunderstorm WarningSGFBarry, McDonald45 min
May 27, 1:22 PM CDTSpecial Weather StatementSGFLawrence38 min
May 27, 1:34 PM CDTSpecial Weather StatementSGFJasper26 min
May 27, 1:56 PM CDTSevere Thunderstorm WarningSGFBarry, Stone49 min
May 27, 1:57 PM CDTSpecial Weather StatementSGFLawrence33 min
May 27, 2:33 PM CDTSpecial Weather StatementSGFGreene, Lawrence42 min
May 27, 4:19 PM CDTSpecial Weather StatementSGFDouglas26 min
May 27, 4:24 PM CDTSevere Thunderstorm WarningSGFDouglas, Howell, Texas, Wright36 min
May 27, 4:45 PM CDTSevere Thunderstorm WarningSGFDouglas, Howell, Ozark28 min
May 27, 5:14 PM CDTSpecial Weather StatementSGFHowell31 min

Nearby

Special Weather Statements in Missouri, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.